Alert archive / Wyoming / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 102, NWS Cheyenne, WY

July 28, 2007Laramie County, Wyoming

NWS Cheyenne, WY issued this severe thunderstorm warning at Jul 28, 2007, 2:14 PM MDT for Laramie County, Wyoming. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 28, 2007, 2:14 PM MDT (20:14 UTC)
Expired
Jul 28, 2007, 2:45 PM MDT
In force
31 min
Issued by
NWS Cheyenne, WY
Area
Counties, with a storm outline in the text

County Laramie County, WY

The radar

The Cheyenne radar (KCYS), 9 km from the middle of the area, began a volume at 20:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 8.2 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2007-07-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 27 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2007-07-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
27 J/kg
Mixed-layer CIN
-160 J/kg
Mixed-layer LCL
939 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
38 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KCYS 282013
SVRCYS
WYC021-282045-
/O.NEW.KCYS.SV.W.0102.070728T2014Z-070728T2045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
214 PM MDT SAT JUL 28 2007

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL LARAMIE COUNTY IN SOUTHEAST WYOMING...
  THIS INCLUDES THE CITY OF CHEYENNE...

* UNTIL 245 PM MDT

* AT 207 PM MDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
  THUNDERSTORM PRODUCING NICKEL SIZE HAIL.  THIS STORM WAS LOCATED
  NEAR CHEYENNE...AND MOVING SOUTHEAST AT 5 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL SOUTHERN LARAMIE COUNTY AT 230 PM MDT

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES.

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
CHEYENNE AT 1-800-269-6220.

LAT...LON 4116 10468 4114 10487 4100 10484 4100 10456

$$

SOWKO
2 follow-up statements
000 
WWUS55 KCYS 282022
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
223 PM MDT SAT JUL 28 2007

WYC021-282045-
/O.CON.KCYS.SV.W.0102.000000T0000Z-070728T2045Z/
LARAMIE WY-
223 PM MDT SAT JUL 28 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM MDT
FOR SOUTH CENTRAL LARAMIE COUNTY...

AT 215 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. 
THIS STORM WAS LOCATED NEAR FOX FARM-COLLEGE...OR ABOUT NEAR
CHEYENNE...MOVING SOUTH AT 5 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL SOUTHERN LARAMIE COUNTY AT 240 PM MDT

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
CHEYENNE AT 1-800-269-6220.

LAT...LON 4116 10468 4114 10487 4100 10484 4100 10456

$$

SOWKO
000 
WWUS55 KCYS 282038
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
237 PM MDT SAT JUL 28 2007

WYC021-282047-
/O.EXP.KCYS.SV.W.0102.000000T0000Z-070728T2045Z/
LARAMIE WY-
237 PM MDT SAT JUL 28 2007

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL LARAMIE COUNTY
EXPIRES AT 245 PM MDT...

THE STORM HAS DECREASED IN INTENSITY AND IS NO LONGER SEVERE.
THEREFORE...THE WARNING WILL BE ALLOWED TO EXPIRE.

ALTHOUGH THE WARNING WILL BE ALLOWED TO EXPIRE...THUNDERSTORMS WITH
SMALL HAIL...WIND GUSTS TO 40 MPH AND FREQUENT LIGHTNING WILL STILL 
BE POSSIBLE.  IN FACT...THE STORMS HAVE THE CAPABILITY OF 
INTENSIFYING AGAIN THROUGH THE AFTERNOON...THUS MORE SEVERE 
THUNDERSTORM OR FLOOD ADVISORIES ARE POSSIBLE.    

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
CHEYENNE AT 1-800-269-6220.

LAT...LON 4116 10468 4114 10487 4100 10484 4100 10456

$$

SOWKO

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 4:17 AM MDT, 9 hours 57 minutes earlier.

Area forecast discussion, Jul 28, 4:17 AM MDT, 9 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
417 AM MDT SAT JUL 28 2007

.SHORT TERM...TODAY THROUGH SUNDAY NIGHT...
ANOTHER DAMP DAY IN STORE FOR AREAS ALONG AND EAST OF THE LARAMIE
RANGE TODAY. AREA RAOBS AT 00Z CONTINUE TO INDICATE PWATS OF
AROUND AN INCH WHICH IS ROUGHLY 150 TO 200 PERCENT ABOVE SEASONAL
NORMALS. IN THE MID/UPPER LEVELS...A H5 SHORTWAVE EXTENDED FROM
THE NORTHEAST TO SOUTHWEST CORNER OF WYOMING EARLY THIS MORNING.
THIS FEATURE WAS INTERACTING WITH THE VERY MOIST AIR MASS IN PLACE
TO PRODUCE ONGOING CONVECTION ACROSS THE SOUTHERN NEBRASKA
PANHANDLE. 00Z MODELS HAD QPF FIELDS TOO FAR NORTH INTO ERN ZONES
OF THE CWA. CURRENT SATELLITE TRENDS DEPICT THE LARGE AREA OF
CONVECTIVE PRECIPITATION EXTENDING FROM CHEYENNE COUNTY AND
SOUTHEAST. EVEN THOUGH THE QPF FIELDS WERE DEPICTED POORLY...STILL
HAVE THE RIGHT IDEA IN MOVING THE MCS SLOWLY EAST AND SOUTHEAST
WITH TIME. SO EXPECT RATHER LIMITED CONVECTIVE COVERAGE THIS
MORNING WITH THE EXCEPTION OF THE SOUTHERN NEBRASKA PANHANDLE. LOW
CLOUDS ALSO HANGING IN ACROSS THE CWA. THESE WILL DESCEND INTO
PATCHY FOG THIS MORNING. LOW CLOUDS AND FOG WILL BURN OFF BY MID
MORNING GIVING WAY TO MORE SUNSHINE THIS PM. SOLAR INSOLATION WILL
DESTABILIZE THE ATMOSPHERE ONCE AGAIN THIS AFTERNOON PROVIDING
ANOTHER ROUND OF AFTERNOON AND EVENING THUNDERSTORMS. MODIFIED
SOUNDINGS THIS AFTERNOON AT LOCATIONS EAST OF THE LARAMIE RANGE
INDICATE LIS OF -3 TO -4 AND CAPES OF 800 TO 1000 J/KG.
THUNDERSTORMS MAY BECOME STRONG AS A RESULT...WITH SMALL HAIL AND
WIND GUSTS TO 40 MPH. HEAVY RAIN WILL AGAIN BE A CONCERN AS
AFTERNOON STORM MOTIONS ARE LESS THAN 10 KNOTS. HOWEVER...COVERAGE
WILL BE LESS AS THE AIR MASS AND PWATS DRY THROUGH THE DAY.
SHOWERS MAY LINGER TONIGHT OVER SOUTHEAST ZONES. THE COLUMN WILL
SLOWLY DRY THROUGH SUNDAY AS WELL. HOWEVER...ISOLATED AFTERNOON
AND EVENING CONVECTION WILL STILL BE POSSIBLE IN SOUTHERN AND
SOUTHEAST ZONES. BY SUNDAY NIGHT...THE UPPER HIGH BEGINS TO BUILD
FURTHER INTO WRN ZONES...BRINGING AN END TO PRECIPITATION
POSSIBILITIES SUNDAY NIGHT. TEMPERATURES WILL WARM INTO THE 70S TO
LOW 80S TODAY. WARMEST TEMPERATURES WILL BE FOUND ACROSS NORTHERN
AND WESTERN LOCATIONS WHERE SUNSHINE MINUTES WILL BE GREATEST.
ANOTHER SEVERAL DEGREES OF WARMING WILL OCCUR ON SUNDAY RETURNING
TEMPERATURES TO MORE SEASONAL LEVELS.

.LONG TERM...MONDAY THROUGH FRIDAY...
THE UPPER RIDGE AXIS WILL MOVE OVER THE UPPER GREAT LAKES REGION
ON MON. MONSOONAL MOISTURE WILL BE LIMITED TO CARBON COUNTY...SO
WILL MENTION A SLIGHT CHANCE OF LATE DAY THUNDERSTORMS IN THIS
AREA...WITH DRY CONDITIONS ACROSS THE REST OF THE CWA. THE UPPER
RIDGE WILL GET FLATTENED ON TUES BY AN UPPER TROUGH MOVING ACROSS
SOUTHERN CANADA. THIS WILL ALLOW MONSOONAL MOISTURE TO SPREAD
FARTHER EAST ACROSS THE CWA...SO WILL GO WITH A SLIGHT CHANCE OF
LATE DAY THUNDERSTORMS IN THE VICINITY OF THE LARAMIE RANGE AND
WEST. THE UPPER RIDGE WILL REBUILD ACROSS THE ROCKIES ON WED. A
DISTURBANCE WILL MOVE SOUTHEAST ACROSS THE CWA WED AND A WEAK
FRONTAL BOUNDARY WILL MOVE ACROSS THE AREA. MID LEVEL MOISTURE
WILL INCREASE WITH THE DISTURBANCE AND BOUNDARY. THIS WILL RESULT
IN A SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS ACROSS
MUCH OF THE CWA. THE UPPER RIDGE AXIS WILL MOVE EAST ACROSS THE
CWA THUR...ALLOWING MORE MOISTURE TO MOVE INTO THE AREA FROM THE
SOUTH...RESULTING IN A CONTINUED CHANCE OF LATE DAY THUNDERSTORMS
ACROSS THE FORECAST AREA. THE UPPER RIDGE WILL ONCE AGAIN GET
FLATTENED ON FRIDAY BY ANOTHER UPPER TROUGH MOVING ACROSS SOUTHERN
CANADA. WILL KEEP A SLIGHT CHANCE OF LATE DAY THUNDERSTORMS IN THE
FORECAST FOR MAINLY THE LARAMIE RANGE AND WEST. HIGH TEMPERATURES
WILL BE FROM 3 TO 6 DEGREES ABOVE NORMAL THROUGH THE PERIOD.

&&

.AVIATION...
VFR CONDITIONS WILL PREVAIL WEST OF THE LARAMIE RANGE TODAY. EAST
OF THE LARAMIE RANGE AREA OF IFR CONDITIONS WILL PREVAIL THIS
MORNING IN RAIN SHOWERS AT KSNY...AND LOW CLOUDS AND FOG IN
KCYS...KBFF...AND KCDR. THUNDERSTORMS WILL BE POSSIBLE THIS
AFTERNOON AND EVENING AT TERMINALS EAST OF THE LARAMIE RANGE. LOW
CLOUDS AND FOG CAN BE EXPECTED TO ROLL IN ONCE AGAIN LATER
TONIGHT.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&

SHORT TERM/AVIATION...HAHN
LONG TERM....KMD
Hazardous weather outlook, Jul 28, 10:45 AM MDT, 3 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1045 AM MDT SAT JUL 28 2007

WYZ061>066-291130-
SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-NORTH LARAMIE RANGE-
LARAMIE VALLEY-LARAMIE RANGE-
1045 AM MDT SAT JUL 28 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL WYOMING AND
FOR THE MOUNTAINS OF SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

ONLY ISOLATED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING.
THE MAIN THREAT WITH THE STORMS WILL BE BRIEF WIND GUSTS TO 40 MPH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A SLIGHT CHANCE OF LATE DAY THUNDERSTORMS MONDAY THROUGH
FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ001>003-019>021-054-055-WYZ059-060-067>070-291130-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-CONVERSE-NIOBRARA-PLATTE-GOSHEN-CHEYENNE FOOTHILLS-
PINE BLUFFS-
1045 AM MDT SAT JUL 28 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH MID
EVENING.  WHILE THE THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE...
SOME OF THEM WILL PRODUCE HEAVY RAIN...SMALL HAIL AND BRIEF WIND
GUSTS TO 40 MPH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A SLIGHT CHANCE OF LATE DAY THUNDERSTORMS SUNDAY AND
AGAIN WEDNESDAY AND THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 27, 7:19 PM MDTFlash Flood WarningCYSLaramie116 min
Jul 27, 7:19 PM MDTFlash Flood WarningCYSLaramie116 min
Jul 27, 9:05 PM MDTFlash Flood WarningCYSLaramie2 hr

Nearby

Severe Thunderstorm Warnings in Wyoming, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.